On some identities for the DGC Leonardo sequence

Çiğdem Zeynep Yılmaz and Gülsüm Yeliz Saçlı
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 30, 2024, Number 2, Pages 253–270
DOI: 10.7546/nntdm.2024.30.2.253-270
Full paper (PDF, 261 Kb)


Authors and affiliations

Çiğdem Zeynep Yılmaz
Department of Mathematics, Faculty of Engineering and Natural Sciences,
Istanbul Bilgi University, 34440, Istanbul, Türkiye

Gülsüm Yeliz Saçlı
Department of Computer Engineering, Faculty of Engineering and Architecture,
Istanbul Gelisim University, 34310, Istanbul, Türkiye


In this study, we examine the Leonardo sequence with dual-generalized complex (\mathcal{DGC}) coefficients for \mathfrak{p} \in \mathbb R. Firstly, we express some summation formulas related to the \mathcal{DGC} Fibonacci, \mathcal{DGC} Lucas, and \mathcal{DGC} Leonardo sequences. Secondly, we present some order-2 characteristic relations, involving d’Ocagne’s, Catalan’s, Cassini’s, and Tagiuri’s identities. The essential point of the paper is that one can reduce the calculations of the \mathcal{DGC} Leonardo sequence by considering \mathfrak{p}. This generalization gives the dual-complex Leonardo sequence for \mathfrak p =-1, hyper-dual Leonardo sequence for \mathfrak p =0, and dual-hyperbolic Leonardo sequence for \mathfrak p =1.


  • Binet’s formula
  • Leonardo numbers
  • Dual-generalized complex numbers

2020 Mathematics Subject Classification

  • 11B37
  • 11B39
  • 11B83


  1. Akar, M., Yüce, S., & Şahin, S. (2018). On the dual hyperbolic numbers and the complex hyperbolic numbers. Journal of Computer Science and Computational Mathematics, 8(1), 1–6.
  2. Alp, Y., & Koc¸er, E. G. (2021). Hybrid Leonardo numbers. Chaos, Solitons & Fractals, 150, Article 111128.
  3. Alp, Y., & Koc¸er, E. G. (2021). Some properties of Leonardo numbers. Konuralp Journal of Mathematics, 9(1), 183–189.
  4. Bergum, G. E., & Hoggatt, Jr, V. E. (1975). Sums and products for recurring sequences. The Fibonacci Quarterly, 13(2), 115–120.
  5. Catarino, P., & Borges, A. (2020). On Leonardo numbers. Acta Mathematica Universitatis Comenianae, 89(1), 75–86.
  6. Catarino, P., & Borges, A. (2020). A note on incomplete Leonardo numbers. Integers, 20, A43.
  7. Catarino, P., Vasco, P., Borges, A., Campos, H., & Aires, A. P. (2014). Sums, products and identities involving k-Fibonacci and k-Lucas sequences. JP Journal of Algebra, Number Theory and Applications, 32(1), 63–77.
  8. Cheng, H. H., & Thompson, S. (1996). Dual polynomials and complex dual numbers for analysis of spatial mechanisms. Proceedings of ASME 24th Biennial Mechanisms Conference, 19–22 August 1996, Irvine, CA.
  9. Cheng, H. H., & Thompson, S. (1999). Singularity analysis of spatial mechanisms using dual polynomials and complex dual numbers. ASME Journal of Mechanical Design, 121(2), 200–205.
  10. Cohen, A., & Shoham, M. (2018). Principle of transference – An extension to hyper-dual numbers. Mechanism and Machine Theory, 125, 101–110.
  11. Dunlap, R. A. (1997). The Golden Ratio and Fibonacci Numbers. World Scientific
    Publishing, Singapore.
  12. Fike, J. A., & Alonso, J. J. (2011). Automatic differentiation through the use of hyper-dual numbers for second derivatives. Lecture Notes in Computational Science and Engineering book series (LNCSE), 87(201), 163–173.
  13. Fike, J. A., Jongsma, S., Alonso, J. J., & van der Weide, E. (2011). Optimization with gradient and hessian information calculated using hyper-dual numbers. 29th AIAA Applied Aerodynamics Conference, 27-30 June 2011, Honolulu, Hawaii.
  14. Fjelstad, P. (1986). Extending special relativity via the perplex numbers. American Journal of Physics, 54(5), 416–422.
  15. Gürses, N., Şentürk, G. Y., & Yüuce, S. (2021). A study on dual-generalized complex and hyperbolic-generalized complex numbers. Gazi University Journal of Science, 34(1), 180–194.
  16. Gürses, N., Şentürk, G. Y., & Yüce, S. (2022). A comprehensive survey of dual-generalized complex Fibonacci and Lucas numbers. Sigma Journal of Engineering and Natural Sciences, 40(1), 179–187.
  17. Harkin, A. A., & Harkin, J. B. (2004). Geometry of generalized complex numbers.
    Mathematics Magazine, 77(2), 118–129.
  18. Hoggatt, Jr, V. E. (1969). Fibonacci and Lucas Numbers. The Fibonacci Association, Santa Clara, CA.
  19. Işbilir, Z., Akyigit, M., & Tosun, M. (2023). Pauli–Leonardo quaternions. Notes on Number Theory and Discrete Mathematics, 29(1), 1–16.
  20. Kantor, I. L., & Solodovnikov, A. S. (1989). Hypercomplex Numbers. Springer-Verlag, New York.
  21. Karakuş, S. O., Nurkan, S. K., & Turan, M. (2022). Hyper-dual Leonardo numbers. Konuralp Journal of Mathematics, 10(2), 269–275.
  22. Karataş, A. (2022). On complex Leonardo numbers. Notes on Number Theory and Discrete Mathematics, 28(3), 458–465.
  23. Karataş, A. (2023). Dual Leonardo numbers. AIMS Mathematics, 8(12), 30527–30536.
  24. Koshy, T. (2001). Fibonacci and Lucas Numbers with Applications. John Wiley & Sons, New York.
  25. Majernik, V. (1996). Multicomponent number systems. Acta Physica Polonica A, 90(3), 491–498.
  26. Mangueira, M. C. dos S., Alves, F. R. V., & Catarino, P. M. M. C. (2021). Os números hıbridos de Leonardo (Leonardo’s hybrid numbers). Ciencia e Natura, 43(82), 1–20.
  27. Mangueira, M. C. dos S., Alves, F. R. V., & Catarino, P. M. M. C. (2021). Os biquaternions el´ıpticos de Leonardo (Leonardo’s elliptical biquaternions). Revista Eletrônica Paulista de Matemática Fonte, 21, 130—139.
  28. Mangueira, M. C. dos S., Alves, F. R. V., & Catarino, P. M. M. C. (2022). Hybrid quaternions of Leonardo. Trends in Computational and Applied Mathematics, 23(1), 51–62.
  29. Messelmi, F. (2015). Dual-complex numbers and their holomorphic functions.
  30. Nurkan, S. K., & Güven, I. A. (2023). Ordered Leonardo quadruple numbers. Symmetry, 15, 149.
  31. Ozimamo ¨ glu, H. (2023). A new generalization of Leonardo hybrid numbers with ˘ q-integers. Indian Journal of Pure and Applied Mathematics, 1–10.
  32. Pennestri, E., & Stefanelli, R. (2007). Linear algebra and numerical algorithms using dual numbers. Multibody System Dynamics, 18(3), 323–344.
  33. Shannon, A. G. (2019). A note on generalized Leonardo numbers. Notes on Number Theory and Discrete Mathematics, 25(3), 97–101.
  34. Shannon, A. G., & Deveci, Ö. (2022). A note on generalized and extended Leonardo sequences. Notes on Number Theory and Discrete Mathematics, 28(1), 109–114.
  35. Shattuck, M. (2022). Combinatorial proofs of identities for the generalized Leonardo numbers. Notes on Number Theory and Discrete Mathematics, 28(4), 778–790.
  36. Sloane, N. The On-line Encyclopedia of Integer Sequences. Available online at: http://oeis.org/.
  37. Sobczyk, G. (1995). The hyperbolic number plane. The College Mathematics Journal, 26(4), 268–280.
  38. Soykan, Y. (2023). Special cases of generalized Leonardo numbers: Modified p-Leonardo, p-Leonardo–Lucas and p-Leonardo Numbers. Earthline Journal of Mathematical Sciences, 11(2), 317–342.
  39. Study, E. (1903). Geometrie der dynamen: Die zusammensetzung von kraften und verwandte gegenstande der geometrie bearb. B.G. Teubner, Leipzig.
  40. Şentürk, G. Y. (2022). A brief study on dual-generalized complex Leonardo numbers. 5th International Conference on Mathematical Advances and Applications (ICOMAA), 11-14 May 2022, Istanbul, Turkey, 104.
  41. Tan, E., & Leung, H. H. (2023). On Leonardo p-numbers. Integers, 23, A7.
  42. Vajda, S. (1989). Fibonacci and Lucas Numbers and the Golden Section. Theory and Applications. Ellis Horwood Limited, Chichester.
  43. Vieira, R. P. M., Mangueira, M. C. dos S., Alves, F. R. V., & Catarino, P. M. M. C. (2020). A forma matricial dos numeros de Leonardo. Ciencia e Natura, 42.
  44. Vieira, R. P. M., Mangueira, M. C. dos S., Alves, F. R. V., & Catarino, P. M. M. C.
    (2021). Os numeros hiperbolicos de Leonardo (Leonardo’s hyperbolic numbers). Cadernos do IME-Serie Informatica, 113–124.
  45. Yaglom, I. M. (1968). Complex Numbers in Geometry. Academic Press, New York.
  46. Yaglom, I. M. (1979). A Simple Non-Euclidean Geometry and Its Physical Basis. Springer-Verlag, NewYork.

Manuscript history

  • Received: 9 February 2023
  • Revised: 30 March 2024
  • Accepted: 7 May 2024
  • Online First: 8 May 2024

Copyright information

Ⓒ 2024 by the Authors.
This is an Open Access paper distributed under the terms and conditions of the Creative Commons Attribution 4.0 International License (CC BY 4.0).

Related papers

Cite this paper

Yılmaz, C. Z., & Saçlı, G. Y. (2024). On some identities for the DGC Leonardo sequence. Notes on Number Theory and Discrete Mathematics, 30(2), 253-270, DOI: 10.7546/nntdm.2024.30.2.253-270.

Comments are closed.